Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 46, NWS Caribou, ME

July 1, 2021

NWS Caribou, ME issued this small craft advisory at Jul 1, 2021, 4:43 AM EDT. It took effect at Jul 2, 2021, 2:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2021, 4:43 AM EDT (08:43 UTC)
In effect from
Jul 2, 2021, 2:00 AM EDT
Expired
Jul 2, 2021, 6:23 PM EDT
In force
16 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

694 
WHUS71 KCAR 010843
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
443 AM EDT Thu Jul 1 2021

ANZ050-051-012200-
/O.NEW.KCAR.SC.Y.0046.210702T0900Z-210702T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
443 AM EDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 5 AM to 6 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
410 
WHUS71 KCAR 011928
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
328 PM EDT Thu Jul 1 2021

ANZ050-051-020330-
/O.EXT.KCAR.SC.Y.0046.210702T0600Z-210703T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
328 PM EDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM FRIDAY TO 6 AM
EDT SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 AM Friday to 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
427 
WHUS71 KCAR 012340
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
740 PM EDT Thu Jul 1 2021

ANZ050-051-020745-
/O.CON.KCAR.SC.Y.0046.210702T0600Z-210703T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
740 PM EDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM FRIDAY TO
6 AM EDT SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 AM Friday to 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
535 
WHUS71 KCAR 020238
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1038 PM EDT Thu Jul 1 2021

ANZ050-051-021045-
/O.CON.KCAR.SC.Y.0046.210702T0600Z-210703T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1038 PM EDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM FRIDAY TO
6 AM EDT SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 2 AM Friday to 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
063 
WHUS71 KCAR 020838
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
438 AM EDT Fri Jul 2 2021

ANZ052-022200-
/O.EXB.KCAR.SC.Y.0046.000000T0000Z-210703T0000Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
438 AM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-022200-
/O.CON.KCAR.SC.Y.0046.000000T0000Z-210703T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
438 AM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and
  seas 4 to 7 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
791 
WHUS71 KCAR 021417
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1017 AM EDT Fri Jul 2 2021

ANZ050-051-022230-
/O.CON.KCAR.SC.Y.0046.000000T0000Z-210703T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1017 AM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ052-022230-
/O.CON.KCAR.SC.Y.0046.000000T0000Z-210703T0000Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1017 AM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
907 
WHUS71 KCAR 021948
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
348 PM EDT Fri Jul 2 2021

ANZ050-051-030400-
/O.CON.KCAR.SC.Y.0046.000000T0000Z-210703T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
348 PM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ052-030000-
/O.CON.KCAR.SC.Y.0046.000000T0000Z-210703T0000Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
348 PM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
389 
WHUS71 KCAR 022223
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
623 PM EDT Fri Jul 2 2021

ANZ052-022330-
/O.CAN.KCAR.SC.Y.0046.000000T0000Z-210703T0000Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
623 PM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wind and seas are expected to remain below small craft
advisory criteria, and therefore the advisory has been cancelled. 

$$

ANZ050-051-022330-
/O.CAN.KCAR.SC.Y.0046.000000T0000Z-210703T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
623 PM EDT Fri Jul 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wind and seas are expected to remain below small craft
advisory criteria, and therefore the advisory has been cancelled. 


$$

CB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 12:28 AM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jul 1, 12:28 AM EDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1228 AM EDT Thu Jul 1 2021

.SYNOPSIS...
A cold front will slowly move south toward Downeast areas
overnight. The front will then slowly settle over the Gulf of
Maine later Thursday into Friday as low pressure moves east
along the front. An upper level low will cross the region
Saturday into Sunday followed by weak high pressure for Monday.
&&

.NEAR TERM /THROUGH TODAY/...
Update...
A cold front will slowly move south across the region overnight,
approaching interior Downeast areas late. Expect mostly cloudy
skies along with isolated/scattered showers across the region
overnight, along with areas of fog. Low temperatures will range
from the mid 50s to lower 60s north, to the mid to upper 60s
Downeast. Have updated the forecast to adjust for current
conditions along with overnight temperatures, clouds and shower
chances.

Previous Discussion...
Showers will continue into tomorrow. Given the increased
moisture and upper trough to the west will keep showers in the
grids for tomorrow. It will continue to be warm and sticky to
the south with highs in the mid to upper 70s. Across the north
expect a very cool day with low to mid 60s.
&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
Models in the mid range indicate the most cldnss and shwrs/rnfl
potential for the Srn hlf of the FA with the confluence of Nrn
upper jet stream air and Swrn upper jet stream air remains ovr
the FA. Durg this time a sfc wv of low pres will develop Thu Ngt
alg the old cold front as it becomes stationary ovr the Gulf of
ME, with the low slowly movg E alg the S Nova Scotia coast by
Fri ngt. Models vary as to how far N rnfl will affect our FA,
durg this tm frame, with our fcst a compromise between the the
further N ECMWF which brings some rnfl even to the far N and
further S GFS model which keeps Nrn areas relatively dry.
Model certainty remains low going into Sat, with perhaps another
sfc low forming ovr the open Atl just S of the Gulf of ME,
keeping shwr potential going mainly ovr Downeast and E Cntl
areas. Temps will remain cool mainly by day due to cld cvr,
shwrs, and N winds with Nrn areas possibly a little warmer Sat
aftn with a little more sunshine potential there.
&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Sat ngt and Sun will cont unsettled with cldnss and some shwr
potential spcly Cntrl and Downeast areas with an upper low ovr
the FA. Conditions should improve area wide for Mon as the upper
low moves E of the FA and weak sfc hi pres builds in from the
SW with sig warmer aftn hi temps. An apchg cold front will bring
a chc of shwrs/tstms mainly to Nrn and Wrn ptns of our FA later
Tue and Tue eve and to msly Cntrl and Downeast areas midday thru
eve Wed with both days slated for abv avg hi temps.
&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Variable conditions overnight, ranging from VFR to
VLIFR, with areas of fog along with isolated/scattered showers.
Conditions improve to MVFR after 12z at KFVE, KCAR and KPQI.
KHUL improves to low VFR after 16z. Downeast terminals expected
improvement mid-late morning to VFR.

SHORT TO LONG TERM: Thu Ngt - Fri Ngt...VFR clgs Nrn TAF sites.
Low VFR/MVFR clgs Downeast sites with ocnl lgt rn shwrs. Lgt N
winds.

Sat - Mon...all TAF sites VFR. Lgt winds.
&&

.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels
overnight through Thursday. Visibilities reduced in fog and
any showers overnight into Thursday.

SHORT TO LONG TERM: No definitive hdlns attm. Patchy marine
ST/fog will cont til at least Fri morn before lifting Fri aftn.
Kept close to blended wv model guidance for fcst wv hts. Overall
wvs will be composed of two spectral groups, a very short 2 to 4
sec pd group advcg from the N with an offshore wind and a semi-
swell 7-10 sec group advcg from the S, with the latter group
containing most of the breaking wv energy.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Norcross/Sinko
Short Term...VJN
Long Term...VJN
Aviation...Norcross/Sinko/VJN
Marine...Norcross/VJN
Hazardous weather outlook, Jun 30, 10:37 PM EDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1037 PM EDT Wed Jun 30 2021

MEZ001>006-010-011-015>017-029>032-020245-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
1037 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-020245-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1037 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:27 PM EDTAreal Flood AdvisoryCARAroostook61 min
Jun 30, 8:30 PM EDTSpecial Weather StatementCARAroostook30 min
Jun 30, 9:12 PM EDTSpecial Weather StatementCAR48 min

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.